EconPapers    
Economics at your fingertips  
 

TESTING THE CAUSALITIES BETWEEN ECONOMIC POLICY UNCERTAINTY AND THE US STOCK INDICES: APPLICATIONS OF LINEAR AND NONLINEAR APPROACHES

Serdar Ongan and Ismet Gocer
Additional contact information
Serdar Ongan: Saint Mary's College of Maryland, St. Mary's City, MD, USA
Ismet Gocer: Adnan Menderes University, Turkey

Annals of Financial Economics (AFE), 2017, vol. 12, issue 04, 1-20

Abstract: This study aims to investigate the causal relationships between the economic policy uncertainty (EPU) index and the US stock indices the S&P 500, Dow Jones and Nasdaq 100 over the period of 1985M10–2016M12. To this aim, it is applied both linear causality and the nonlinear rolling window causality tests. The long-run analyses are also applied to reveal the elasticities of the US stock indices. The empirical findings indicate that both the linear and the nonlinear approaches support the evidence of causal relationships from the US EPU index to all the US stock indices. Additionally, it is also found some evidences of causal relationships from these three US stock indices to the US EPU index especially between 2008–2013 in the latest financial crisis and in the late 2016. The results indicate that the Nasdaq 100 index is mostly affected from the US EPU index both in the short and long-runs.

Keywords: EPU index; nonlinear rolling window unit root test; nonlinear rolling window causality test; S&P 500; Dow Jones; Nasdaq 100 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S2010495217500166
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:afexxx:v:12:y:2017:i:04:n:s2010495217500166

Ordering information: This journal article can be ordered from

Access Statistics for this article

Annals of Financial Economics (AFE) is currently edited by Michael McAleer

More articles in Annals of Financial Economics (AFE) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2018-01-27
Handle: RePEc:wsi:afexxx:v:12:y:2017:i:04:n:s2010495217500166